Alert archive / Wisconsin / River Flood Warnings in 2017

River Flood Warning 33, NWS Green Bay, WI

June 15, 2017Oconto County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jun 15, 2017, 2:05 AM CDT for Oconto County, Wisconsin. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Jun 15, 2017, 2:05 AM CDT (07:05 UTC)
Expired
Jun 16, 2017, 10:10 AM CDT
In force
32 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Oconto County, WI

The radar

The Green Bay radar (KGRB), 44 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconto River near Oconto (OCTW3).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04071765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

001 
WGUS43 KGRB 150705
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
205 AM CDT Thu Jun 15 2017

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Oconto River above Oconto affecting Oconto County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC083-152205-
/O.NEW.KGRB.FL.W.0033.170615T0705Z-000000T0000Z/
/OCTW3.1.ER.170615T0512Z.170615T0515Z.000000T0000Z.UU/
205 AM CDT Thu Jun 15 2017

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Oconto River above Oconto.
* At 12:15 AM Thursday the stage was 9.0 feet. 
* Flood stage is 9.0 feet. 
* At 9.0 feet, Floodwaters begin to spread into a public campground 
  in the city of Oconto.  Water approaches the backyards of several 
  homes along the river in Oconto...and there is widespread lowland 
  flooding.  

&&

LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815


$$
3 follow-up statements
784 
WGUS83 KGRB 151503
FLSGRB

Flood Statament
National Weather Service Green Bay WI
1003 AM CDT Thu Jun 15 2017

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...
 
  Wisconsin River below Wausau AFFECTING Marathon County

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...
 
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties 
  Oconto River above Oconto affecting Oconto County 

...The Flood Warning continues for the following rivers in 
Wisconsin..
  Peshtigo River near Porterfield affecting Marinette County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC075-MIC109-160603-
/O.EXT.KGRB.FL.W.0030.000000T0000Z-170619T0300Z/
/MCAW3.1.ER.170614T1255Z.170616T0000Z.170618T0900Z.NO/
1003 AM CDT Thu Jun 15 2017

The Flood Warning continues for
  The Menominee River near McAllister.
* At  8:15 AM Thursday the stage was 15.6 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 15.8 feet by this
  evening. The river will fall below flood stage Sunday morning.
* At 16.5 feet, Water approaches River Drive and Shore Drive west of 
  Wallace in Menominee County Michigan.  Water approaches South Park 
  Road east of Porterfield.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$

WIC075-160602-
/O.CON.KGRB.FL.W.0034.000000T0000Z-000000T0000Z/
/PFDW3.1.ER.170615T1402Z.170615T1556Z.000000T0000Z.UU/
1003 AM CDT Thu Jun 15 2017

The Flood Warning continues for
  The Peshtigo River near Porterfield.
* At  8:00 AM Thursday the stage was 11.9 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this morning and continue
  to rise to near 12.2 feet by late this morning. Additional rises 
  are possible thereafter.
* At 12.0 feet, Area boat docks begin flooding and there is 
  widespread flooding of wooded lowland.  

&&

LAT...LON 4517 8790 4517 8778 4510 8776 4509 8780
      4512 8782 4510 8790             

$$

WIC083-160602-
/O.EXT.KGRB.FL.W.0033.000000T0000Z-170621T0300Z/
/OCTW3.1.ER.170615T0512Z.170615T1030Z.170620T0900Z.UU/
1003 AM CDT Thu Jun 15 2017

The Flood Warning continues for
  The Oconto River above Oconto.
* At  8:30 AM Thursday the stage was 9.7 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 10.0 feet by 
  Saturday evening. The river will fall below flood stage Tuesday 
  morning.
* At 10.0 feet, Up to a foot of water surrounds structures in a 
  campground in the city of Oconto.  

&&

LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815


$$

WIC073-151533-
/O.CAN.KGRB.FL.W.0031.000000T0000Z-170615T1503Z/
/WUUW3.1.ER.170613T0848Z.170613T1810Z.170615T0030Z.UU/
1003 AM CDT Thu Jun 15 2017

The Flood Warning is cancelled for
  The Wisconsin River below Wausau.
* At  9:10 AM Thursday the stage was 1166 feet. 
* Flood stage is 1167 feet. 
* At 1167 feet, Waters approaches buildings in DC Everest Park and 
  Oak Island Park.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$
266 
WGUS83 KGRB 160204
FLSGRB

Flood Statament
National Weather Service Green Bay WI
904 PM CDT Thu Jun 15 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Oconto River above Oconto affecting Oconto County 

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan..
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC075-MIC109-161704-
/O.CON.KGRB.FL.W.0030.000000T0000Z-170619T0300Z/
/MCAW3.1.ER.170614T1255Z.170615T2045Z.170618T0900Z.NO/
904 PM CDT Thu Jun 15 2017

The Flood Warning continues for
  The Menominee River near McAllister.
* At  7:15 PM Thursday the stage was 15.7 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* At 16.5 feet, Water approaches River Drive and Shore Drive west of 
  Wallace in Menominee County Michigan.  Water approaches South Park 
  Road east of Porterfield.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$

WIC083-161704-
/O.EXT.KGRB.FL.W.0033.000000T0000Z-170620T0900Z/
/OCTW3.1.ER.170615T0512Z.170615T1030Z.170619T1500Z.UU/
904 PM CDT Thu Jun 15 2017

The Flood Warning continues for
  The Oconto River above Oconto.
* At  7:15 PM Thursday the stage was 9.0 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* At 10.0 feet, Up to a foot of water surrounds structures in a 
  campground in the city of Oconto.  

&&

LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815


$$
935 
WGUS83 KGRB 161510
FLSGRB

Flood Statament
National Weather Service Green Bay WI
1010 AM CDT Fri Jun 16 2017

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...
 
  Oconto River above Oconto AFFECTING Oconto County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC083-161540-
/O.CAN.KGRB.FL.W.0033.000000T0000Z-170620T0900Z/
/OCTW3.1.ER.170615T0512Z.170615T1030Z.000000T0000Z.UU/
1010 AM CDT Fri Jun 16 2017

The Flood Warning is cancelled for
  The Oconto River above Oconto.
* At 8:15 AM Friday the stage was 8.1 feet. 
* Flood stage is 9.0 feet. 
* Forecast...the river crested below flood stage at 8.5 feet.  The 
  river is expected to remain steady the next few days.
* At 8.5 feet, Flood waters mainly impact wooded lowland. Water 
  approaches structures in a public campground in the city of Oconto.
  

&&

LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 14, 10:48 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 14, 10:48 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1048 PM CDT Wed Jun 14 2017

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Thursday
Issued at 240 PM CDT Wed Jun 14 2017

Convectively induced vorticity center will continue to produce
thunderstorms during the rest of the afternoon and early evening
hours. Shear and instability are sufficient for some severe storms
with strong winds and possibly large hail and a tornado or two.
Additional scattered storms could accompany the weak surface front
that will move through late tonight.

Some low clouds are possible early Thursday but increasing west
southwest winds will mix them out by noon with mostly sunny skies
in the afternoon. Warm temperatures aloft will make for highs
around 10 degrees above normal in most places.

.LONG TERM...Thursday Night Through Wednesday
Issued at 240 PM CDT Wed Jun 14 2017

A pretty typical early summer pattern setting up across the CONUS
with upper ridging located over the southwest CONUS/western
Atlantic and a general upper trough over east-central North
America. The jet stream appears to set-up over the northern tier
of states with periodic Pacific systems moving along the jet. The
main forecast challenge will be trying to time each of these
systems. Temperatures to start out above normal through Saturday,
cool to below normal into early next week, then slowly warm closer
to normal by the middle of next week.

Vertically-stacked upper low is forecast to slowly move east into
western Ontario Thursday night with a weak shortwave trough
pushing into the western Great Lakes. Models are also showing
another surge of gulf moisture streaming northeast as winds back
to the southwest once again. It appears that central/east-central
WI would need at least a small shower/thunderstorm chance after
midnight, while the north would remain dry. Under generally partly
cloudy skies, look for min temperatures to range from the middle
to upper 50s north-central WI, to the lower 60s across eastern WI.

Warm and somewhat humid conditions are expected to linger over
central/east-central WI on Friday with capes perhaps surpassing 1K
J/KG. The only question is whether there is a triggering mechanism
to kick off more showers/thunderstorms. The GFS hints at a mid-
level shortwave moving through the mean flow, thus cannot rule out
at least a chance of showers/thunderstorms. Max temperatures on
Friday to reach the upper 70s near Lake MI, lower to middle 80s
elsewhere.

Another weak shortwave trough is forecast by most of the models to
enter the western Great Lakes on Friday night and with a continued
southwest fetch of gulf moisture aimed at WI, additional small
chances for showers/thunderstorms will remain in the forecast.
Temperatures to remain on the mild side with middle to upper 50s
north-central, lower to middle 60s east-central WI. Models send a
weak frontal boundary into WI on Saturday and this feature would
be the trigger necessary to generate more showers/thunderstorms,
especially during the afternoon hours. More clouds/precipitation
chances would hinder temperatures with readings slipping into the
middle to upper 70s north-central/lakeshore, lower 80s south.

The best likelihood of seeing showers/thunderstorms should occur
Saturday night as a strong shortwave trough/accompanying surface
low and cold front sweep across the western Great Lakes. We will
have to watch these storms, especially Saturday evening before
instability begins to weaken. However, bulk shear values in the 35
to 50 knot range through the night could keep storms feisty well
into the night. While stronger lift/forcing exit the region on
Sunday, northeast WI to reside on the cooler/cyclonic side of this
system, thus with daytime heating, look for shower/thunderstorm
chances to continue through Sunday. Much cooler air mass to
overspread the area on Sunday with max temperatures around 70
degrees north-central, lower to middle 70s elsewhere.

Precipitation chances are expected to diminish Sunday evening with
the loss of daytime heating. Of course, the onset of daytime
heating on Monday could kick off at least a few showers or
thunderstorms. Temperatures on Monday will remain below normal
with only middle to upper 60s north-central, upper 60s near Lake
MI and lower 70s elsewhere. After a mostly dry Monday night,
models indicate the approach/passage of a shortwave trough/cold
front on Tuesday. While forcing/lift/instability are not as
pronounced as Saturday night's event, anticipate at least chance
pops will be needed across northeast WI for Tuesday. Max
temperatures are expected to be slightly warmer with most
locations in the 70-75 degree range.

High pressure is forecast to build into WI later Tuesday night
through Wednesday and appears to finally bring a dry period to the
extended forecast. Even with mixed sunshine, temperatures will not
warm much with readings a bit below normal.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1048 PM CDT Wed Jun 14 2017

Scattered thunderstorms are possible during the overnight hours
as a weak cold front moves through the western Great Lakes. The
main areas at risk are the western airports, as meso models
dissipate the showers as they head further east. Therefore will
put in a tempo group for these sites early in the TAF period. IFR
ceilings and visibilities are possible late tonight and early
Thursday where winds become light and the ground is wet from rain.
Good flying weather is expected by noon Thursday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Kallas
AVIATION.......Kurimski
Hazardous weather outlook, Jun 14, 2:21 PM CDT, 11 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
221 PM CDT Wed Jun 14 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
221 PM CDT Wed Jun 14 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a slight risk of severe thunderstorms through midnight.
Damaging winds, large hail, heavy rainfall and a tornado or two
are possible.

Due to recent heavy rains, the Wisconsin River continues to flow
faster than usual with a few locations at or above flood stage.
Caution should be used if boating or fishing on the Wisconsin
River. Many other rivers across the region will also be rising,
with some possibly reaching flood stage.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

A chance of thunderstorms will return for late this week and
the weekend, but severe storms do not appear likely.

Some rivers and streams will continue to be near or above flood
stage. Caution should be used near rapidly moving water.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed tonight.

LMZ521-522-541>543-151930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
221 PM CDT Wed Jun 14 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Strong to severe thunderstorms are possible this evening. Some of
these storms will produce strong winds and hail. Areas of dense
fog are possible later tonight, as a warm and moist air flows
over the relatively cool waters of Lake Michigan.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

A chance of thunderstorms will return during the weekend.

RDM/Kallas

In the hours before

Local storm report, Jun 14, 8:49 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
849 PM CDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     BUTTE DES MORTS         44.10N 88.65W
06/14/2017                   WINNEBAGO          WI   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN. 50 MPH GUSTS

&&

TIMMU
Local storm report, Jun 14, 11:22 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1122 PM CDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HEAVY RAIN       4 N IOLA                44.56N 89.11W
06/14/2017  M2.60 INCH       WAUPACA            WI   TRAINED SPOTTER

            RAIN FELL BETWEEN APPROXIMATELY 314 PM AND 345 PM.

&&

MG
Local storm report, Jun 15, 12:31 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1231 AM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND GST     SHERWOOD                44.17N 88.27W
06/14/2017  M66 MPH          CALUMET            WI   TRAINED SPOTTER

            TIME OF EVENT IS AN ESTIMATE.

&&

MG
Special weather statement, Jun 15, 1:13 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Green Bay WI
113 AM CDT Thu Jun 15 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151200-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
113 AM CDT Thu Jun 15 2017

...PATCHY DENSE FOG WILL IMPACT TRAVEL EARLY THIS MORNING...

Recent heavy rainfall, abundant low-level moisture and light winds
will allow patchy dense fog to develop early this morning.
Visibilities will be reduced to less than one-quarter mile in
spots, resulting in locally hazardous travel conditions. The fog
is expected to quickly dissipate by 7 am or 8 am.

Motorists should use caution when driving in fog. Be sure to drive
slowly, keep a safe distance from other vehicles, and use low beam
headlights.

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:59 AM CDTRiver Flood WarningGRBMarinette3 days

Nearby

River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.